Texas, 2015

Tornadoes and Flash Flooding in Texas, May 25, 2015

May 25, 2015 · NWS SHV · 24 events in 10 counties and zones

Severe thunderstorms developed across far west Texas during the early morning hours of May 25th and this cluster of severe thunderstorms evolved into a derecho, moving eastward across the entire state of Texas and eventually into Northeast Texas, Southeast Oklahoma, Southwest Arkansas and Northwest Louisiana. Widespread wind damage was reported across the region during the afternoon and evening…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.0 million
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Severe thunderstorms developed across far west Texas during the early morning hours of May 25th and this cluster of severe thunderstorms evolved into a derecho, moving eastward across the entire state of Texas and eventually into Northeast Texas, Southeast Oklahoma, Southwest Arkansas and Northwest Louisiana. Widespread wind damage was reported across the region during the afternoon and evening hours with flash flooding reported across portions of the region as well with a few tornadoes embedded in the line of thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 25, 3:40 PM CST, 14 minutes earlier.

Area forecast discussion, May 25, 3:40 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
440 PM CDT MON MAY 25 2015

.DISCUSSION...
THIS AFTERNOON A CLOSED UPPER LEVEL LOW PRESSURE CENTER WAS OVER
THE EASTERN PAN HANDLE OF TEXAS AND SOUTHWEST OKLAHOMA WITH A
TRAILING TROUGH OF LOW PRESSURE DROPPING SOUTH INTO SOUTH TEXAS
SEVERAL SMALLER SCALE PERTUBATIONS WERE MOVING NORTHEAST IN THE
SOUTHWEST FLOW ALOF. THESE DISTURBANES ALONG WITH A DEEP AND RICH
SUPPLY OF UNSTABLE AIR FRESH OFF THE GULF OF MEXICO WILL
CONTRIBUTE TO THE CONTINUED DEVELOPMENT AND SPREADING OF SHOWERS
AND STRONG TO SEVERE THUNDERSTORMS ACROSS THE FOUR STATE REGION.
THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...HIGH
AND DAMAGING WINDS...LOCALLY HEAVY RAINFALL WITH FLASH FLOODING
POSSIBLE...DEADLY LIGHTNING...AND TORNADOES. MUCH OF THE AREA WEST
OF A TEXARKANA ARKANSAS TO SHREVEPORT LOUISIANA...AND NACOGDOCHES
TEXAS LINE WILL BE FAVORABLE FOR THE DEVELOPMENT OF WIDESPREAD
SEVERE THUNDERSTORMS...WITH AREAS TO THE EAST OF THIS LINE
GRADUALLY TAPERING OFF THROUGH TONIGHT. LATER INTO THE NIGHT THE
AREA OF SEVERE THUNDERSTORMS WILL BE SHIFTING TO THE EAST AS THE
UPPER LOW SHIFTS EAST AND THE UPPER TRAILING TROUGH OF LOW
PRESSURE SWINGS EAST AS WELL. SHOWERS AND THUNDERSTORMS WILL BE
TAPERING OFF WITH THE EXIT OF THE UPPER TROUGH...HOWEVER THE NEXT
IN A CONTINUED STREAM OF DISTURBANCES WILL PROVIDE CHANCES FOR
SHOERS AND THUNDERSTORMS JUST ABOUT THROUGH THE ENTIRE REMAINDER
OF THE FORECAST PERIOD THROUGH NEXT WEEK. A WEAKLY AMPLIFIED UPPER
RIDGE OF HIGH PRESSURE WILL SEE THESE DISTURBANCES MOVING THROUGH
KEEPING A WET PATTERN GOING. /06/

&&

.PREV DISCUSSION... /ISSUED 1217 PM CDT MON MAY 25 2015/

UPDATE...
TO LOWER THE CLOUD COVER FOR TODAY...RAISE THE FORECAST HIGHS
FOR TODAY...INCREASE THE WINDS.

DISCUSSION...
SATELLITE AND WATER VAPOR LOOP CONTINUED TO SHOW UPPER
DISTURBANCES MOVING AROUND THE BASE OF AN TROUGH OF LOW PRESSURE
OVER THE PAN HANDLE OF TEXAS ACROSS PARTS OF NORTH AND CENTRAL
TEXAS. THESE DISTURBANCES ALONG WITH AVAILABLE MOISTURE SPREADING
NORTH INTO THE SOUTHERN AND CENTRAL SECTIONS OF THE COUNTRY HAVE
BEEN PRODUCING SHOWES AND THUNDERSTORMS OVER OKLAHOMA...AND INTO
TEXAS. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
AND SPREAD EAST AND NORTHEAST AHEAD OF THE UPPER DISTURBANCES
AS THEY MOVE IN THE SOUTHWEST FLOW ALOFT. THE SUN WAS OUT ACROSS
MUCH OF THE FOUR STATE REGION THIS MORNING AND WILL HELP PROVIDE
UNSTABLE CONDITIONS FOR THE FORECAST AREA THAT WILL PROVIDE
FOR THE DEVELOPMENT OF SHOWERS AND STRONG TO POSSIBLY SEVERE
THUNDERSTORMS. ALONG WITH THE CHANCE OF SEVERE WEATHER WILL COME
LOCALLY HEAVY RAINFALL THAT WILL QUICKLY RESULT IN THE THREAT FOR
FLASH FLOODING. SOILS HAVE BEEN PRIMED WITH RECENT RAINS. FOR THE
REST OF TODAY AND OVERNIGHT INTO TUESDAY BE ALERT FOR HIGH WATER.
DO NOT CROSS FLOODED AREAS ESPECIALLY IF THE WATER IS MOVING
QUICKLY. THE FLASH FLOOD WATCH CONTINUES. /06/

PREV DISCUSSION... /ISSUED 1058 AM CDT MON MAY 25 2015/

AVIATION...

SCT TO NUMEROUS SHOWERS AND TSTMS TO DEVELOP LATE THIS AFTERNOON IN A
VERY UNSTABLE ATMOSPHERE. CURRENT MVFR CEILING TO MIX OUT AND
DISSIPATE BY EARLY AFTERNOON NEAR 18Z.

BY EARLY TUESDAY MORNING NEAR 08Z...EXPECT WIDESPREAD MVFR AND IFR
CEILINGS TO REDEVELOP IN MOIST UNSTABLE ATMOSPHERE. /VIII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  85  70  87 /  90  60  30  40
MLU  70  82  70  87 /  90  70  30  40
DEQ  66  81  68  84 /  90  50  40  40
TXK  68  84  69  86 /  90  50  30  40
ELD  70  83  70  86 /  90  70  30  40
TYR  68  84  71  86 /  90  40  30  30
GGG  69  85  70  87 /  90  40  30  30
LFK  70  86  71  88 /  90  40  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARZ050-051-059>061-
     070>073.

LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ001>006-010>014-
     017>022.

OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR OKZ077.

TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

06
Hazardous weather outlook, May 25, 5:13 AM CST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
613 AM CDT MON MAY 25 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
613 AM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE THIS
AFTERNOON OVER THE REGION...AHEAD OF STRONG UPPER LEVEL
DISTURBANCE THAT WILL APPROACH THE AREA FROM THE WEST. HOWEVER...A
COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP LATER
THIS MORNING OVER WESTCENTRAL TEXAS...WHICH WILL SHIFT EAST ACROSS
NORTH AND NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA THIS
AFTERNOON...AND ACROSS THE REMAINDER OF THE REGION TONIGHT.
DAYTIME HEATING WILL CONTRIBUTE TO MODERATE INSTABILITY DEVELOPING
AHEAD OF THIS COMPLEX THIS AFTERNOON...WITH THESE STORMS EXPECTED
TO BECOME SEVERE. DAMAGING WINDS AND ISOLATED TORNADOES WILL BE
POSSIBLE...BUT LOCALLY HEAVY RAINFALL WILL ALSO OCCUR IN THE
STRONGER STORMS. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE
INCHES...WITH ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE ATOP
ALREADY SATURATED GROUNDS. THIS WILL CONTRIBUTE TO INCREASED
RUNOFF AND THE POTENTIAL FOR FLASH FLOODING. THESE SHOWERS AND
THUNDERSTORMS SHOULD DIMINISH FROM WEST TO EAST TONIGHT...ALTHOUGH
THE HEAVY RAIN AND FLASH FLOOD THREAT WILL PERSIST OVER
NORTHCENTRAL LOUISIANA THROUGH DAYBREAK TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS
NORTHCENTRAL LOUISIANA AND POSSIBLY SOUTHCENTRAL ARKANSAS TUESDAY
MORNING...BUT SHOULD DIMINISH DURING THE AFTERNOON. BRIEF HEAVY
RAINFALL WILL BE POSSIBLE ALTHOUGH THIS THREAT SHOULD DIMINISH AS
THESE STORMS EXIT THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS
WILL REMAIN POSSIBLE AREAWIDE WEDNESDAY AND THURSDAY...AND
POSSIBLY INCREASE IN COVERAGE FRIDAY THROUGH THE WEEKEND AS A SLOW
MOVING UPPER LEVEL DISTURBANCE SINKS SOUTH INTO THE SOUTHERN
PLAINS.

.SPOTTER INFORMATION STATEMENT...

AVTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT
FOR SEVERE WEATHER...HEAVY RAINFALL...AND FLASH FLOOD REPORTS.

15

In the hours before

Local storm report, May 25, 10:06 AM CST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1106 AM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     FLASH FLOOD      7 SE BROKEN BOW         33.95N  94.65W
05/25/2015                   MCCURTAIN          OK   BROADCAST MEDIA

            WATER RESCUE... MOUNTAIN FORK RIVER SOUTHEAST OF BROKEN
            BOW... 13 PEOPLE INCLUDING 3 CHILDREN TRAPPED IN 2 STORY
            RENTAL CABIN SURROUNDED BY FLOODWATERS. RESCUE ONGOING.
            MAY REQUIRE HELICOPTER DUE TO SWIFT MOVING WATER.
            NATIONAL GUARD CALLED IN TO AIRLIFT SINCE OTHER ATTEMPTS
            FAILED.

&&

CORRECTED REMARKS

EVENT NUMBER SHV1500531

25
Local storm report, May 25, 11:40 AM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1240 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLASH FLOOD      4 ESE BATTIEST          34.38N  94.87W
05/24/2015                   MCCURTAIN          OK   CO-OP OBSERVER

            FLOODING ON BATTIEST PICKENS ROAD RESULTED IN WATER
            RESCUE WHEN SOMEONE DROVE ACROSS FLOODED ROAD. COON
            CREEK BETWEEN BETHEL AND BATTIEST. CAR WASHED AWAY.
            DRIVER AND CHILD RESCUED BY LOCALS.

&&

EVENT NUMBER SHV1500532

25
Special weather statement, May 25, 2:29 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 PM CDT MON MAY 25 2015

TXZ138-252115-
HARRISON TX-
329 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARRISON COUNTY UNTIL 415
PM CDT...

AT 329 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF ELYSIAN FIELDS...OR 10 MILES SOUTH OF MARSHALL...MOVING
NORTH AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MARSHALL...WOODLAWN...SCOTTSVILLE...NESBITT AND DARCO.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
TEXAS.

LAT...LON 3270 9442 3269 9438 3272 9434 3272 9429
      3236 9423 3234 9436 3235 9438 3237 9439
      3236 9444 3265 9459
TIME...MOT...LOC 2029Z 166DEG 27KT 3238 9435

13
Special weather statement, May 25, 2:31 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 PM CDT MON MAY 25 2015

TXZ136-149-150-252115-
CHEROKEE TX-RUSK TX-SMITH TX-
331 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSK...NORTHEASTERN
CHEROKEE AND SOUTHEASTERN SMITH COUNTIES UNTIL 415 PM CDT...

AT 331 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NEW SALEM...OR 12 MILES NORTHEAST OF RUSK...MOVING NORTH AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HENDERSON...TROUP...ARP...TURNERTOWN...PONTA...JOINERVILLE...NEW
SALEM...NEW SUMMERFIELD...REKLAW...CONCORD AND BRACHFIELD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
TEXAS.

LAT...LON 3223 9513 3221 9476 3184 9485 3185 9493
      3183 9493 3182 9495 3182 9494 3180 9495
      3181 9507 3198 9510
TIME...MOT...LOC 2031Z 183DEG 27KT 3189 9497

13
Special weather statement, May 25, 3:15 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
415 PM CDT MON MAY 25 2015

TXZ110-125-137-252200-
GREGG TX-CAMP TX-UPSHUR TX-
415 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMP...UPSHUR AND
NORTHWESTERN GREGG COUNTIES UNTIL 500 PM CDT...

AT 415 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GLADEWATER...MOVING NORTH AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LONGVIEW...WHITE OAK...GLADEWATER...GILMER...CLARKSVILLE CITY...EAST
MOUNTAIN...WEST MOUNTAIN...LIBERTY CITY...UNION GROVE...WARREN
CITY...MIDWAY...PRITCHETT...BETTIE...HOLLY SPRINGS AND LAFAYETTE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
TEXAS.

LAT...LON 3293 9477 3247 9481 3247 9499 3253 9499
      3252 9500 3252 9502 3255 9502 3254 9503
      3293 9509
TIME...MOT...LOC 2115Z 178DEG 23KT 3255 9492

13
Special weather statement, May 25, 3:25 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 PM CDT MON MAY 25 2015

TXZ097-111-112-252215-
CASS TX-MORRIS TX-BOWIE TX-
425 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORRIS...WESTERN
CASS AND SOUTHEASTERN BOWIE COUNTIES UNTIL 515 PM CDT...

AT 424 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HUGHES SPRINGS...OR 21 MILES EAST OF PITTSBURG...MOVING NORTH AT 45
MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW BOSTON...HOOKS...HUGHES SPRINGS...LONE STAR...REDWATER...MAUD...
JENKINS...AVINGER...DOUGLASSVILLE...MARIETTA...BRYANS MILL AND SPRING
HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
TEXAS.

LAT...LON 3353 9451 3343 9420 3288 9450 3288 9460
      3292 9472
TIME...MOT...LOC 2124Z 200DEG 37KT 3297 9459

12

The radar

The Dallas/Ft Worth radar (KFWS), 168 km away, was scanning. The volume nearest the first event began at 21:51 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 5 flash flood, 2 tornado, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Wood

When
May 25, 3:54 PM CST
Where
Wood County, 2.07 mi N of Yantis
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
32.960, -95.570

Several trees were downed and a barn destroyed just north of Yantis, Texas.

Thunderstorm Wind, Bowie

When
May 25, 4:15 PM CST
Where
Bowie County, 0.69 mi N of De Kalb
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.510, -94.620

Numerous trees were downed on the north side of town.

Thunderstorm Wind, Camp

When
May 25, 4:15 PM CST
Where
Camp County, 1.35 mi WSW of Newsome
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
32.960, -95.150

The wind damaged the siding to several homes and a large wooden pool enclosure was destroyed.

Thunderstorm Wind, Red River

When
May 25, 4:15 PM CST
Where
Red River County, 0.58 mi E of Bogata
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
33.470, -95.210

Wind damage was reported to several roofs in the Bogata community. In addition, some trees were uprooted and snapped. Damage was said to be very sporadic throughout the community.

Hail, Bowie

When
May 25, 4:15 PM CST
Where
Bowie County, 0.69 mi N of De Kalb
Measured
1 in hail
Reported by
Public
Coordinates
33.510, -94.620

Quarter size hail was reported in De Kalb, Texas.

Thunderstorm Wind, Red River

When
May 25, 4:20 PM CST
Where
Red River County, 0.9 mi SW of Clarksville
Measured
75 kt (86 mph) estimated gust
Reported by
State Official
Coordinates
33.610, -95.060

Trees and powerlines were downed throughout the county.

Thunderstorm Wind, Wood

When
May 25, 4:22 PM CST
Where
Wood County, 0.9 mi NW of Winnsboro
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.960, -95.290

Several trees were downed in the Winnsboro community.

Thunderstorm Wind, Red River

When
May 25, 4:43 PM CST
Where
Red River County, Avery
Measured
65 kt (75 mph) estimated gust
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
33.550, -94.780

Several trees were snapped and uprooted. Debris was thrown into one home with a carport ripped away from the home. The roof was peeled back from another home.

Thunderstorm Wind, Wood

When
May 25, 5:00 PM CST
Where
Wood County, Yantis
Measured
65 kt (75 mph) estimated gust
Reported by
State Official
Coordinates
32.930, -95.570

Numerous trees and powerlines were downed in the Yantis community.

Thunderstorm Wind, Wood

When
May 25, 5:05 PM CST
Where
Wood County, 0.69 mi S of Cartwright
Measured
70 kt (81 mph) estimated gust
Reported by
State Official
Coordinates
32.860, -95.370

Trees and powerlines were downed in and around the Quitman community.

Thunderstorm Wind, Wood

When
May 25, 5:05 PM CST
Where
Wood County, 3.48 mi W of Forest Hill
Measured
61 kt (70 mph) estimated gust
Reported by
State Official
Coordinates
32.830, -95.480

Numerous trees and powerlines were downed just northeast of Quitman, Texas.

Thunderstorm Wind, Cherokee

When
May 25, 5:20 PM CST
Where
Cherokee County, 0.91 mi SE of Hume
Measured
57 kt (66 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
31.910, -95.320

Several trees were downed southwest of Jacksonville, including a tree on a home along CR 3208 and 3209.

Thunderstorm Wind, Cherokee

When
May 25, 5:22 PM CST
Where
Cherokee County, 1.38 mi N of Jacksonville
Measured
57 kt (66 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
31.970, -95.270

A large tree was downed on a privacy fence just northwest of Jacksonville, Texas.

Flash Flood, Bowie

When
May 25, 5:45 PM CST to 8:45 PM CST
Where
Bowie County, 1.62 mi SSW of Wamba to 1.76 mi S of Wamba
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
33.478, -94.139

Excessive heavy rainfall closed Richland Road near Pleasant Grove.

Tornado, Rusk

When
May 25, 5:47 PM CST to 6:06 PM CST
Where
Rusk County, 1.17 mi SW of Price to 3.24 mi NE of Church Hill
Rating
EF2
Path length
19.45 mi
Path width
600 yd
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
32.118, -94.944

National Weather Service Storm Survey Team determined that damage in Rusk County was consistent with that of a tornado. An EF2 tornado touched down approximately 9 miles west southwest of Henderson, Texas in Rusk County and traveled in a east northeast direction before lifting approximately 10 miles east northeast of Henderson, Texas. Numerous trees were snapped and or uprooted along its path. Several powerpoles were snapped as well. Several homes in and around Henderson suffered minor to moderate damage mostly from fallen trees.

Flash Flood, Gregg

When
May 25, 5:54 PM CST to 9:30 PM CST
Where
Gregg County, 1.63 mi NNW of Kilgore to 0.45 mi SW of Kilgore
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.402, -94.890

Several roads were flooded and closed in and around Kilgore, Texas.

Thunderstorm Wind, Gregg

When
May 25, 5:54 PM CST
Where
Gregg County, 0.9 mi NE of Kilgore
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.390, -94.870

Trees and powerlines were downed near Hwy. 259 near Kilgore, Texas.

Tornado, Panola

When
May 25, 6:18 PM CST to 6:43 PM CST
Where
Panola County, 0.79 mi SSW of Beckville to 0.57 mi WSW of Panola
Rating
EF1
Path length
21.6 mi
Path width
1,251 yd
Property damage
$600,000
Reported by
NWS Storm Survey
Coordinates
32.240, -94.457

National Weather Storm Survey Team determined that damage across Panola County was consistent with that of a tornado. An EF1 tornado first touched down near Beckville, Texsa and traveled east northeast before lifting just northeast of De Berry Texas. Numerous trees and powerlines were downed throughout the track of this tornado and some of these trees damaged several homes and outbuildings as well.

Flash Flood, Harrison

When
May 25, 6:48 PM CST to 10:15 PM CST
Where
Harrison County, 1.54 mi N of Marshall
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.552, -94.370

Standing water under the North Franklin Street bridge resulted in its closure.

Thunderstorm Wind, San Augustine

When
May 25, 6:55 PM CST
Where
San Augustine County, 0.91 mi NE of San Augustine
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
31.530, -94.110

Trees were downed in and around the San Augustine community.

Flash Flood, Bowie

When
May 25, 8:18 PM CST to 8:45 PM CST
Where
Bowie County, 1.19 mi ESE of South Texarkana to 1.81 mi E of Hartman
Cause
Heavy Rain
Reported by
State Official
Coordinates
33.363, -94.051

Numerous roads and highways were flooded and closed due to excessive heavy rainfall.

Thunderstorm Wind, San Augustine

When
May 25, 8:26 PM CST
Where
San Augustine County, 0.91 mi NE of San Augustine
Measured
54 kt (62 mph) estimated gust
Reported by
State Official
Coordinates
31.530, -94.110

Several trees were downed in and around San Augustine, Texas.

Flash Flood, Gregg

When
May 25, 8:36 PM CST to 9:30 PM CST
Where
Gregg County, 1.17 mi W of Gladewater to 0.73 mi WNW of Gladewater
Cause
Heavy Rain
Reported by
State Official
Coordinates
32.530, -94.950

Streets and highways were closed on the southwest side of Gladewater as a result of excessive heavy rainfall.

Thunderstorm Wind, San Augustine

When
May 25, 8:36 PM CST
Where
San Augustine County, 0.91 mi NE of San Augustine
Measured
54 kt (62 mph) estimated gust
Reported by
State Official
Coordinates
31.530, -94.110

Several trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyThe tornado archive for Texas, 2015Warnings in Texas, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569685, 569687, 569688, 569689, 569690, 569691, 569692, 569695, 569697, 569698, 569699, 569760, 569762, 569763, 569765, 569766, 569767, 569784, 569770, 569771, 569792, 569848, 569849, 569850.